MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954680
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Cellulitis (1768); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 10/03/2014
Type of Reportable Event Death
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #2).Additional emdr's were submitted to represent the bard/davol perfix plug (device #1) and bard/davol perfix plug (device #3).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol perfix plug and ventralight st on (b)(6)2013 and/or (b)(6)2014 and/or (b)(6)2014.As reported, the patient is making a claim for an adverse patient outcome against all the devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #2).Additional emdr's were submitted to represent the bard/davol perfix plug (device #1) and bard/davol perfix plug (device #3).Addendum: h11: this is an addendum to the initial emdr submitted (mdr number (b)(4)).This supplemental emdr is being submitted to report the allegation of patient death.No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including death and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the plaintiff".No medical records, autopsy report, or death certificate have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Updated fields: b2 (outcomes attributed to adv ev, date of death), b3 (date of event), b4, b5, d6.A (date of implant), g3, g6, h2, h6, h10, h11 corrected fields: h1 (type of reportable event) this supplemental emdr represents the bard/davol ventralight st mesh (device #2).Additional supplemental emdrs were submitted to represent the bard/davol perfix plug (device #1).And bard/davol ventralight st mesh (device #3).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol perfix plug and ventralight st on (b)(6) 2013 and/or (b)(6) 2014 and/or (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against all the devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per legal claim: attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol perfix plug on (b)(6) 2013 and ventralight st on (b)(6) 2014 and (b)(6) 2014.As reported, the plaintiff is making a claim for an adverse patient outcome against all devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient¿.The attorney alleged that the patient passed away on (b)(6) 2022 and had "injuries, losses suffered prior to death as a result of defendants¿ wrongful conduct".It is also alleged that the plaintiff experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol perfix plug and ventralight st on (b)(6) 2013 and/or (b)(6) 2014 and/or (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against all the devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of perfix plug (device 1).Per operative notes, ¿recurrent hernia was identified at the superior aspect of old repair.A medium sized perfix plug (device 1) was anchored to the fascia superiorly and into the old synthetic mesh inferiorly using sutures.¿ (b)(6) 2014 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the removal of mesh (device 1) and implant of ventralight st (device 2).Per operative notes, ¿the old mesh (device 1) had pulled away from the fascia was somewhat contracted, therefore the old mesh was excised.A piece of ventralight st mesh (device 2) was placed to fill the defect using sutures.¿ (b)(6) 2014 ¿ patient was diagnosed with cellulitis, complex abdominal wound secondary to wound dehiscence thereby underwent excisional debridement of wound.(b)(6) 2014 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the removal of mesh (device 2) and implant of ventralight st mesh (device 3).Per operative notes, ¿the old mesh (device 2) was excised.The hernia defect were noted and a piece of ventralight st mesh (device 3) was anchored to lateral edge of fascia using sutures.¿ (b)(6) 2016 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair.Per operative notes, ¿the previous mesh (device 3) was intact.A synthetic mesh was placed to fix the defect using sutures.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum 1: h11: this is an addendum to the initial emdr submitted (mdr number 1213643-2023-091711).This supplemental emdr is being submitted to report the allegation of patient death.No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including death and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the plaintiff".No medical records, autopsy report, or death certificate have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum2: h11: this supplemental emdr is submitted to document additional information provided and to correct date of event.Based on the medical record review, post implant of ventralight st mesh (device 2), patient had hernia recurrence, wound dehiscence, cellulitis thereby underwent open repair with mesh removal (device 2).Per previous legal claim, it was mentioned that patient passed away on 23-jan-2022.No information regarding patient¿s death in the medical records provided to date and no autopsy report, or death certificate have been provided.Note, the manufacturing date (15-oct-2013) is considered to be a best estimate.Updated fields: a2, b2, b4, b5, b7, d1, d3, d4, d.6b (date of explant), g3, g6, h2, h4, h6, h10, h11.Corrected fields: b3 (date of event) this supplemental emdr represents the ventralight st mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol ventralight st mesh (device 3) and perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key16813434
Report Number1213643-2023-091711
Device Sequence Number20256815
Product Code FTL
UDI-Device Identifier00801741031656
UDI-Public(01)00801741031656(17)151028(10)HUXJ0832
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2015
Device Catalogue Number5954680
Device Lot NumberHUXJ0832
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer07/11/2023
08/15/2025
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date07/20/2023
09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Disability;
Patient Age53 YR
Patient SexMale